Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe pain in leg, knee and joints, loss of appetite and exhaustion?

Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2276 Questions

default
Posted on Wed, 8 Jun 2016 in Medicines and Side Effects
Question: Hi ,My dad was operated for aneurysm around 12 years back and he is under medication for high blood pressure..He is recently diabetic and consumes alcohol too though he quit smoking.For the last two years he has got severe leg pain ,joint pain and knee pain in his legs.He has limited his food intake too.He gets tired and exhausted quite often.Please suggest to increase his appetite and reduce his. alcohol consumption.
doctor
Answered by Dr. Noble Zachariah 4 hours later
Brief Answer:
Discussion follows

Detailed Answer:
Hello,
Welcome and thanks for your query.
I appreciate your concern for your dad.
Since he has been having high blood pressure, diabetes and a vascular disease , he requires to be investigated in detail. He may be having a kidney failure, vitamin deficiencies due to the same and alcoholism. To stop alcoholism, he may have to have a multidisciplinary approach involving psychotherapy, medicines to combat withdrawal symptoms and good family support on the emotional front. It would be good to get involved in a good rehabilitation program. You can contact the local AA group and they will support and guide you.
Loss of appetite may be due to gastritis from alcoholism or from renal impairment. With correction of the underlying problems, it would improve. Appetite can be stimulated with cyproheptidine also.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Treatment/Therapy ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....